MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI - ATG

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI - ATG
Model Number IMMULITE 2000 XPI - ATG
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens customer care center the headquarters support center (hsc) reviewed the information provided by the customer.The hsc found that anti-tg assays use different antibodies, have different assay architecture, different cutoff values, and have different assay standardization depending on the instrument used.The difference may lead to non-agreeable results on a patient sample.The hsc found that antibody assays have poor concordance when compared to other assays such as thyroid and tumor marker.The hsc provided the following publications to the customer on the topic of assay concordance: https://www.Ncbi.Nlm.Nih.Gov/pmc/articles/pmc3123526/ https://www.Ncbi.Nlm.Nih.Gov/pubmed/21325460.Https://www.Ncbi.Nlm.Nih.Gov/pubmed/21502198.Https://www.Ncbi.Nlm.Nih.Gov/pubmed/?term=causes+of+discordance+between+thyroglobulin+antibody+assays.Additionally, the information for use (ifu) describe the intended use of atg is for in vitro diagnostic use with the immulite® 2000 systems analyzers for the quantitative measurement of autoantibodies to thyroglobulin (tg) in serum, edta, and heparinized plasma, as an aid in the clinical diagnosis of thyroid diseases.The cause for the discordant falsely depressed atg samples results is unknown.Siemens is investigating the issue.Mdr 2432235-2019-00343, mdr 2432235-2019-00344, and mdr 2432235-2019-00345 were filed for the same event.
 
Event or Problem Description
Two discordant, falsely depressed anti-thyroglobulin antibody (atg) result were obtained using immulite 2000 xpi.The initial results using siemens atellica im were considered correct and were reported to the physician(s).The repeat results were not reported to the physician(s) and were considered discordant.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely depressed atg results.
 
Additional Manufacturer Narrative
Mdr 2432235-2019-00342 was filed on 27-sep-2019.Additional information (4-feb-2020): siemens research and development team (r&d) performed testing on the discordant samples.R&d reproduced the customers observation of discordant low results on the immulite 2000 anti-tg assay.Most current commercial anti-tg ab assays are standardized to the world health organization (who) international reference preparation, anti-thyroglobulin serum, human (nibsc 65/093).Concentrations of this material measured by the different methods agrees well but patient samples do not.Discordance between anti-tg assays has been attributed to various factors including heterogeneity of anti-tg, differences in the specificity of circulating anti-tg for tg antigen, tg interference, differences in assay reagents (including the particular preparations of tg employed) and the standards used by the various methods.Who material is a pool of 2 patients that are not representative of the entire heterogeneous anti-tg population.Siemens could not identify a product issue with immulite 2000 anti-tg assay.The customer reviewed siemens conclusion and confirmed that no further assistance is needed for this issue.The device is performing within specification.No further evaluation of the device is required.Sections h6 and h10 are updated to reflect the additional information provided on 4-feb-2020.Mdr 2432235-2019-00343-s1, mdr 2432235-2019-00344-s2, mdr 2432235-2019-00345-s1, and mdr 2432235-2019-00403-s2 were filed for the same event.

Brand Name
IMMULITE 2000 XPI - ATG
Common Device Name
IMMULITE 2000 XPI - ATG
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, LL55 4EL
EI  LL55 4EL
MDR Report Key9131704
Report Number2432235-2019-00342
Device Sequence Number2312802
Product Code JZO
UDI-Device Identifier00630414962108
UDI-Public00630414962108
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K991094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberIMMULITE 2000 XPI - ATG
Device Catalogue NumberL2KTG2
Device Lot Number703
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1